My son has severe acne. He tried antibiotics to no avail. Now his doctor has him on topical accutane and another topical application. He is having severe flare ups and when he applies the accutane it burns. He's fed up with this. Any thoughts? i will call his doctor, of course, but am wondering if you have any ideas.
Topical accutane is retin-A, and it doesn't work as good as oral accutane, and the initial outbreak lasts longer.
Accutane will help acne vulgaris no matter what the trigger. However, the superficial lesions you see are side effects.
It is usually started in small doses and advanced until the acne responds. Then it is cycled as necessary with the aim to diminish long term therapy. Risk in men is pretty small and focuses on liver toxicity in the main.
When you meet the dermatologist let him know about the burning sensation when he applies.
Hope this helps
Hi. I've used a topical retinoid and it did burn at first. Your doctor may advise you to reduce application for a while. What is the other topical lotion he is using? If it contains benzoyl peroxide this may be contributing to his sensitized skin. Whilst using these products i would recommend also using Lutsine hydrafnia cleanser and moisturizer. They are especially made for spot-prone skin which has become irritated due to acne therapy. Look online for delivery or stockists in your area.
How old is your son? If long-term use of anti-biotics has proved ineffective, he may be a candidate for oral accutane. Discuss this with your doctor, and check out our acne forum too. Loiloi xx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.